I am also on effexor xr, was given lamictal, and geodon. I stopped taking everything except the effexor after a few days because I noticed that it gave me chronic head aches. I was also diagnosed with biploar disorder and I was wondering if the lamictal helped at all for you and if you expierienced any head aches or zombie like state.
I was prescribed Lamictal over 2 years ago unfortunately along with Seroquel, Lexapro, and Depakote. So, I don't know if it was the Lamictal that made me zombie like or if it was the Seroquel. I have heard of people having head aches, but I didn't experience them.
I do believe that everyone is different, so don't think that what has worked for me will work for you, that's up to you and your doctor... but Lithium is what straightened me out in the end.
Exactly a year ago I tried to commit suicide and landed on life support for a few days. I was on Effexor, Lamictal, Seroquel, and Depakote. In April, I finally found a great doctor and she got me off of Depakote and on Lithium. Since April, I have been doing great! Now, I am getting rid of Effexor, which has been really hard, and then I will be reducing the Lamictal and getting off of Seroquel. It's going to be so nice to only have two major medicines.
So, in a round a bout way, I just wanted to let you know that you need to find a combo that works best for you. Lamictal has been known to be a great drug for people with bi-polar disorder. This doesn't mean that it's the only drug. Really research each med on the internet - i use webmd - and talk to your doctor. Keep a journal about how you feel and share it with your doctor.
Thank you so much. That does help. It's just so hard to find a good doctor where I am from. The last doctor I saw answered her cell phone during my session and was talking about something that was not emergency or work related for about 15 minutes and I ended up paying around 500 bucks so I could watch her chit chat with her buddies, and hand me a bunch of meds after talking to me for about 5 minutes.
I just got off Effexor, for the second time, about 10 days ago. I started lithium shortly before that and reached the 900 mg level 3 days ago. My withdrawal symptoms included chills, feverish feeling, cold night sweats, vivid dreams, ants running through your veins and muscles, etc. They are just begining to subside after 10 days. My other symptoms of anergy, tearfulness, irritability, poor sleep and poor concentration still persist.
I have a question for you. How long did it take for the lithium to help you, what were the side-effects as you were increasing the dosage, and did they go away?
Thank you very much for your help, and if I can help in any way, please send me a message.
It took about 2 weeks for the Lithium to kick in. I started to feel very alive and happy to be alive. You will notice when it starts to work. Be aware of the side effects. I had confusion, poor memory, and really bad concentration. A month after I started it I got a traffic ticket for the first time and I am 30. I also almost lost my job. I do feel "numb" with my feelings still to this day.
Good luck with it and I hope it gives you great results.
Effexor XR - Withdrawal Update:
Hello Everyone. I just thought I would let you know the good news. My withdrawal symptoms are starting to dissolve. I am on day 6 and the dizziness has subsided to managable levels. I still have the cold sweats, but I feel a lot better than I did a couple days ago.
My biggest advice for anyone: If you are on 75mg or lower you can just stop the medication. When you stop, do not start again or take just a little bit because it will bring you back to day 1. You will start feeling better within 5 days. You are not going to feel 100%, but you will be thankful that it's not as bad as the first few days. So, make sure you have a week where you are not responsible for anything (work, school, children). Set your bedroom up like you are going to be sick for a week. Make sure you have enough groceries and the laundry is finished. Make sure you have someone to either visit you or talk to you on the phone. You will not be able to take a shower for at least 2-3 days due to the dizziness. I ate healthy and drank a lot of water the first few days. I forced myself to eat even when I felt like it wasn't going to stay down long. Drink a lot of water. You will sweat this out. I personally think that this is what really helped me in the long run.
It can be done! Don't give up. You must treat it like you would a cold. And think of it that way. It will go away. I still have slight dizziness and cold sweats, but I feel a lot better than I did 5 days ago.
Good luck to you all.
Thank you very much for your response. I appreciate it.